WEDNESDAY, Sept. 2, 2015 (HealthDay News) -- Varubi (rolapitant) has been approved by the U.S. Food and Drug Administration to treat nausea and vomiting among adults undergoing cancer chemotherapy.
Nausea and vomiting are common side effects of chemotherapy that can persist for days after the drugs are given. Prolonged bouts of these reactions can lead to weight loss, dehydration and malnutrition, the agency said Wednesday in a news release.
Varubi was evaluated by some 2,800 participants in three clinical trials, administered in combination with other anti-nausea drugs. The most common side effects included low white blood cell count, hiccups, loss of appetite and dizziness.
The FDA said Varubi should not be taken by people who are taking the drug thioridazine, which is commonly prescribed to treat schizophrenia.
Varubi is marketed by Tesaro Inc., based in Waltham, Mass.
The FDA has more about this approval.